How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Melanie Goble Your Own Question
Melanie Goble
Melanie Goble,
Category: Dog Veterinary
Satisfied Customers: 126
Experience:  Relief Veterinarian/Owner at Renewed Strength Veterinary Services, LLC
94403761
Type Your Dog Veterinary Question Here...
Melanie Goble is online now
A new question is answered every 9 seconds

My 43 lbs dog ate 750 mg of Keppra that I was trying to give

Customer Question

My 43 lbs dog ate 750 mg of Keppra that I was trying to give to my 88 lbs GSD. Do I need to induce vomitting?
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: 2 year old cattle dog
JA: What is the dog's name?
Customer: Annie
JA: Is there anything else important you think the Veterinarian should know about Annie?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Melanie Goble replied 9 months ago.

Hello. My name is***** have been a veterinarian for 11 years. I hope that I may be of service to you and Annie tonight. It will take a moment as I find the information that you are looking for.

Expert:  Melanie Goble replied 9 months ago.

Thank you for your patience. The dose of Keppra that Annie ingested is 38.5 mg/kg. This dose although slightly high is not within the toxic range. As long as she does not have any other health problems, Annie may experience some sedation, possibly elevated temperature and vomiting. In all likelihood, she will be fine. You could induce vomiting, but the options for induction of vomiting at home can have worse side effects on the stomach (such as ulcerations). If you choose to induce vomiting (which I do not think is required with this dosage, if only 750 mg was ingested), you could do so as long as you understand the risks involved. If you really want Annie to vomit, then the safest way would be to take her to the emergency veterinary clinic for a medication to induce vomiting. If she is already showing signs of sleepiness, you do not want to induce vomiting, as it could result in aspiration of the vomit into her lungs.

Do you have any additional questions for me at this time? If so, please ask. If not, then please take a moment to rate me so that I may continue providing and improving my services.

Have a good night.

Expert:  Melanie Goble replied 9 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Melanie Goble